Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 3, 1995, 6:16 PM EDT for Buckingham County, Virginia. It was in force for 104 min.
The area
The counties it named.
The facts
- Issued
- Jun 3, 1995, 6:16 PM EDT (22:16 UTC)
- Expired
- Jun 3, 1995, 8:00 PM EDT
- In force
- 104 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Buckingham County, VA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 032220 FFWRNK VAC029-040015- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 616 PM EDT SAT JUN 3 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 800 PM EDT FOR THE FOLLOWING COUNTY... IN CENTRAL VIRGINIA ...WESTERN BUCKINGHAM COUNTY AT 615 PM RADAR SHOWED A THUNDERSORM WITH MORE VERY HEAVY RAIN MOVING INTO WESTERN BUCKINGHAM COUNTY. RADAR ESTIMATES TOTAL RAINFALL OF 2 TO 3 INCHES FROM THIS STORM...AND THE ONE THAT PASSED THROUGH BETWEEN 500 AND 530 PM. THIS WILL LIKELY CAUSE SOME FLASH FLOODING ALONG CREEKS AND SMALL STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE" ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:46 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 3, 2:46 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 245 PM EDT SAT JUN 3 1995 RECOMMENDATIONS... WBC...DON/T THINK WE NEED A POP TONITE- CUD HV A LATE AFT PERIOD B4 THE TONITE PERIOD. REST OF FCST ONLY DIFF FM GUIDNC- HIGHS MON LOOK A LITTLE WARM WITH ERL FLOW. CRW...SAME AS WBC ABOVE. RDU...POPS LOOK A LITTLE LOW FOR YOUR AREA FOR THE NEXT 48 HRS WITH A FRONT STALLED ACROSS THE STATE. ALSO TEMPS TOO WARM MON FOR OUR CWA WITH AN EASTERLY FLOW THERE. DISCUSSION... JUST ANOTHER ONE OF THOSE DAYS..HV NOT HAD MUCH TIME TO LOOK AT GRIDDS. ALL MODELS PRETTY SIMILAR IN PUSHING BACKDOORISH COLD FRONT THRU OVERNITE AND STALLING IT IN THE CAROLINAS. MAYBE WE WILL GET A RESPITE FROM ALL OF THIS RAIN. IT WILL BE INTERESTING TO SEE WHAT T.S. ALLISON DOES- THE MODELS IND THAT FLA AND FAR SE MAY BE IN FOR A SOAKING. JJ
In the hours before
Special weather statement, Jun 3, 4:14 PM EDT, 2 hours 2 minutes before
VAZ035-032050- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 414 PM EDT SAT JUN 3 1995 AT 414 PM EDT...DOPPLER WEATHER RADAR SHOWED A STRONG THUNDERSTORM IN NORTHEAST AMHERST COUNTY...NEAR THE TOWN OF LOWESVILLE. THIS STORM WAS MOVING TO THE EAST AT 25 MILES AN HOUR. STRONG GUSTY WINDS...HEAVY DOWNPOURS AND SMALL HAIL ARE ALL POSSIBLE WITH THIS STORM...WHICH WILL MOVE INTO NELSON COUNTY BY 430 PM. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. DESROSIERS
Special weather statement, Jun 3, 4:16 PM EDT, 2 hours before
VAZ035-032050- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 414 PM EDT SAT JUN 3 1995 AT 414 PM EDT...DOPPLER WEATHER RADAR SHOWED A STRONG THUNDERSTORM IN NORTHEAST AMHERST COUNTY...NEAR THE TOWN OF LOWESVILLE. THIS STORM WAS MOVING TO THE EAST AT 25 MILES AN HOUR. STRONG GUSTY WINDS...HEAVY DOWNPOURS AND SMALL HAIL ARE ALL POSSIBLE WITH THIS STORM...WHICH WILL MOVE INTO NELSON COUNTY BY 430 PM. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. DESROSIERS
Special weather statement, Jun 3, 4:48 PM EDT, 1 hour 28 minutes before
VAZ024-035-044-032155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 448 PM EDT SAT JUN 3 1995 AT 448 PM EDT...DOPPLER WEATHER RADAR INDICATED SCATTERED THUNDERSTORMS CONTINUING OVER CENTRAL VIRGINIA. THE STORMS WERE MOVING TO THE EAST AT ABOUT 35 MILES AN HOUR. ONE STRONG STORM WAS LOCATED OVER SOUTHWEST ROCKBRIDGE COUNTY JUST WEST OF THE TOWN OF NATURAL BRIDGE STATION. THIS STORM WILL REACH NATURAL BRIDGE STATION AND GLASGOW BETWEEN 455 AND 510 PM BEFORE MOVING INTO WESTERN AMHERST COUNTY. A SECOND STRONG STORM WAS LOCATED OVER CENTRAL PITTSYLVANIA COUNTY NEAR THE TOWN OF CHATAM. IT WILL REACH PASS TO THE SOUTH OF JAVA BETWEEN 500 AND 510 PM. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.
Special weather statement, Jun 3, 4:50 PM EDT, 1 hour 26 minutes before
VAZ024-035-044-032155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 448 PM EDT SAT JUN 3 1995 AT 448 PM EDT...DOPPLER WEATHER RADAR INDICATED SCATTERED THUNDERSTORMS CONTINUING OVER CENTRAL VIRGINIA. THE STORMS WERE MOVING TO THE EAST AT ABOUT 35 MILES AN HOUR. ONE STRONG STORM WAS LOCATED OVER SOUTHWEST ROCKBRIDGE COUNTY JUST WEST OF THE TOWN OF NATURAL BRIDGE STATION. THIS STORM WILL REACH NATURAL BRIDGE STATION AND GLASGOW BETWEEN 455 AND 510 PM BEFORE MOVING INTO WESTERN AMHERST COUNTY. A SECOND STRONG STORM WAS LOCATED OVER CENTRAL PITTSYLVANIA COUNTY NEAR THE TOWN OF CHATAM. IT WILL REACH PASS TO THE SOUTH OF JAVA BETWEEN 500 AND 510 PM. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.
Local storm report, Jun 3, 6:00 PM EDT, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT SAT JUN 3 1995
DATE/TIME COUNTY/CITY EVENT
03/520PM NORTHWEST BUCKINGHAM DIME SIZED HAIL TO THE
SOUTHEAST OF THE TOWN OF
WINGINA.
DESROSIERSLocal storm report, Jun 3, 6:02 PM EDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT SAT JUN 3 1995
DATE/TIME COUNTY/CITY EVENT
03/520PM NORTHWEST BUCKINGHAM DIME SIZED HAIL TO THE
SOUTHEAST OF THE TOWN OF
WINGINA.
DESROSIERSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 65 min |
| Jun 3, 5:37 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 38 min |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.